How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lisa Your Own Question
Lisa
Lisa, Certified Vet Tech
Category: Dog
Satisfied Customers: 16185
Experience:  AAS Vet Tech. Bully breed rehab & Behavior modification
10413311
Type Your Dog Question Here...
Lisa is online now
A new question is answered every 9 seconds

my dog just ate 100 mg lamictal and 25 mg topomax what do I

This answer was rated:

my dog just ate 100 mg lamictal and 25 mg topomax what do I do

HiCustomer

 

The first thing we need to do is to get your pup to vomit up the pills he ate. The way to make that happen is pretty easy and instructions can be found here:

http://www.petplace.com/dogs/how-to-induce-vomiting-emesis-in-dogs/page1.aspx

 

Once you've induced vomiting, you'll need to monitor your pup for signs of trouble: Fast heart rate, vomiting, nausea (your dog will most likely lick lips a lot and look like he wants to vomit), increased panting and increased thirst are all signs that your dog needs to be seen by the nearest emergency clinic.

 

If you've gotten the pills out before they've dissolved too much, you can most likely just monitor your dog for tonight, but I would absolutely call your regular vet in the morning and see if they think he needs to be seen.

 

If the pills are already dissolved (meaning you don't see any whole pills in the vomitus) or you can't get your dog to vomit, then you have to get to a vet tonight so that they can help get the pills out of the stomach.

 

I hope this helps

 

Lisa and other Dog Specialists are ready to help you

Related Dog Questions